Alert archive / Florida / Small Craft Advisories in 2014
Small Craft Advisory 35, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Jun 30, 2014, 4:51 PM EDT. It took effect at Jun 30, 2014, 5:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2014, 4:51 PM EDT (20:51 UTC)
- In effect from
- Jun 30, 2014, 5:00 PM EDT
- Expired
- Jun 30, 2014, 11:44 PM EDT
- In force
- 7 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
173 WHUS72 KMLB 302051 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 451 PM EDT MON JUN 30 2014 AMZ550-552-555-570-572-575-010830- /O.NEW.KMLB.SC.Y.0035.140630T2100Z-140701T0900Z/ COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 451 PM EDT MON JUN 30 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT TUESDAY. * WINDS AND SEAS...LOW PRESSURE ABOUT 90 MILES MILES EAST OF VERO BEACH WILL PRODUCE NORTH WINDS NEAR 20 KNOTS OVER THE MUCH OF THE COASTAL WATERS THROUGH TONIGHT. SEAS WILL BUILD TO 6 FEET IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
734 WHUS72 KMLB 010344 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1144 PM EDT MON JUN 30 2014 AMZ550-552-555-570-572-575-010445- /O.CAN.KMLB.SC.Y.0035.000000T0000Z-140701T0900Z/ COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 1144 PM EDT MON JUN 30 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE SMALL CRAFT ADVISORY. A TROPICAL STORM WARNING HAS BEEN ISSUED FOR ALL MARINE LEGS THROUGH WEDNESDAY NIGHT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Jun 30, 3:41 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 30, 3:41 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 341 PM EDT MON JUN 30 2014 .DISCUSSION... ...SURFACE LOW PRESSURE FORECAST TO APPROACH THE EAST CENTRAL FL ATLANTIC COASTAL WATERS TONIGHT INTO TUESDAY... ...LOCALLY HEAVY RAINFALL FORECAST ALONG THE COAST INTO MID WEEK... CURRENT-TONIGHT...BROAD AREA OF LOW PRESSURE AREA APPROXIMATELY 120 MILES EAST OF MELBOURNE FLORIDA WAS MOVING SLOWLY TO THE SOUTH AND SOUTHWEST AT 5 TO 6 MPH. A BRIEF RESPITE FROM WAVES OF SHOWERS AND STORMS COMING OFF THE ATLANTIC AS RECENT SHOWERS AND STORMS WERE EXITING INDIAN RIVER...SAINT LUCIE...MARTIN AND OKEECHOBEE COUNTIES. MOST OF THE CONVECTION WAS MOVING NORTH TO SOUTH AT 25 MPH OVER THE COASTAL WATERS SOUTH OF SEBASTIAN INLET. MOST RECENT WATER VAPOR SATELLITE IMAGES/PICTURES WERE SHOWING NORTHERLY WINDS PUSHING DRIER AIR FROM NORTH FLORIDA SOUTH INTO THE NORTHERN TWO MARINE ZONES AND THE MAINLAND DOWN TO AROUND ORLANDO. WENT INITIALLY WITH SLIGHT CHANCE FOR THE EVENING FROM THE ABOVE AREAS DOWN THE WESTERN HALF OF THE FORECAST AREA DOWN TO LAKE OKEECHOBEE. RAIN CHANCES BEGIN TO INCREASE AGAIN LATE OVERNIGHT AS THE WRAP AROUND MOISTURE SPREADS OVER THE EASTERN HALF...ORLANDO TO LAKE OKEECHOBEE EAST.... TUE-WED...MUCH DEPENDS ON HOW STRONG THE AREA OF LOW PRESSURE BECOMES. FOR NOW...WITH THE STORMS SO CLOSE AND MOVING SLOWLY TO THE SOUTHWEST 40 INTERIOR TO 60 AND 70 POP AT THE COAST FOR TUE SEEMS REASONABLE. PREVIOUS ZONES DISCUSSION TUE NIGHT-WED...SFC LOW OR POSSIBLE TROPICAL SYSTEM ACROSS THE E CENTRAL FL ATLC WATERS IS FORECAST TO BEGIN TO LIFT NORTHWARD IN RESPONSE TO A S/W TROUGH APPROACHING THE SE STATES. THE GFS AND NAM ARE IN DECENT AGREEMENT WITH A SLOWER NORTHWARD MOTION FCST FROM THE 00Z ECMWF. WILL LEAN TWD A GFS/NAM BLEND AT THIS POINT WHICH WILL KEEP SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FOR THE MID WEEK PERIOD WITH HIGHEST COVERAGE ACROSS THE COASTAL AREAS AND ATLANTIC WATERS. LOCALLY HEAVY RAINFALL WILL BE A CONCERN INTO WED WITH POSSIBLE TROPICAL FEEDER BANDS ON THE SOUTHERN PERIPHERY OF THE SYSTEM AS THE LOW PULLS TOWARD THE NE FL ATLC WATERS. AT THIS POINT THE SHORT RANGE MODEL GUIDANCE CONTINUES TO HIGHLIGHT THE MAIN CONCERNS ON LAND WILL BE THE THE LOCALLY HEAVY RAINFALL WITH PASSING SQUALLS AND SOME GUSTY WINDS LIKELY ALONG THE COAST WITH SHOWER BANDS. ACROSS THE ATLANTIC WATERS...WINDS SHOULD REACH 16-19 KNOTS...POSSIBLY STRONGER WHICH WILL BUILD SEAS TO 4-6 FT. THU-FRI...ON THU THE TROPICAL LOW WILL MOVE FARTHER AWAY FROM THE AREA TO THE NNE BUT LINGERING HIGH MOISTURE LEVELS AND SW FLOW ACROSS NRN SECTIONS WILL LEAD TO SCATTERED STORMS AGAIN WITH LOCALLY HEAVY RAIN. SOME DRIER AIR IS PROGGED BY THE GFS ACROSS THE TREASURE COAST CLOSE TO THE LOW-MID LVL RIDGE AXIS. FOR THE FOURTH OF JULY...THE LOW LVL RIDGE AXIS WILL BE ACROSS FAR SRN SECTIONS AND THE TREASURE COAST WITH SW FLOW NORTH OF THE RIDGE AXIS. SHOULD SEE LATE DAY SCATTERED STORMS ACROSS THE INTERIOR AND NORTHERN SECTIONS WITH SOME MOVEMENT BACK TOWARD THE VOLUSIA COAST IN THE LATE AFTERNOON AND EVENING. SAT-MON...THE SFC RIDGE ACROSS WILL REMAIN ACROSS CENTRAL FL WITH SOUTHERLY FLOW AND ADEQUATE MOISTURE LEVELS FOR DIURNAL STORMS PUSHING INTO THE INTERIOR ACROSS THE SOUTH AND STILL TENDING TO DRIFT BACK TOWARD THE EAST COAST NORTH OF THE CAPE WITH MID LVL W-SW FLOW LATE IN THE DAY. WILL KEEP POPS CLOSE TO GFS MOS AROUND 40 PERCENT MOST AREAS. HIGHS AROUND 90 FOR THE TREASURE COAST AND LOWER TO MID 90S ACROSS THE INTERIOR AND NORTHERN AREAS. && .AVIATION...VFR INTERIOR THROUGH 01/06Z THEN TEMPO MVFR CEILINGS AS WAVES OF SHOWERS AND ISOLATED STORMS MOVE NORTH TO SOUTH OVER THE AREA. && .MARINE... URRENT-TUE...THE TWO OFFSHORE NOAA BUOYS AT 20NM AND 120NM OFFSHORE RECORDING NORTH WINDS AROUND 20 KNOTS AND EAST WINDS AROUND 13 KNOTS RESPECTIVELY. BOTH WERE REPORTING 4 FOOT LONG PERIOD SEAS. THE TWO SCRIPPS BUOYS LOCATED AT 4NM AND 6NM OFF THE BEACHES WERE REPORTING 3 TO 4 FOOT SEAS DUE TO STRONGER NORTHERLY WINDS PARALLELING THE COAST. SMALL CRAFT EXERCISE CAUTION OFFSHORE VOLUSIA COUNTY. INCREASING WINDS SPREADING SOUTH TUES SHOULD RESULT IN EXERCISE CAUTION CONDITIONS SEBASTIAN INLET NORTH. WED...WEAKER SOUTHERLY FLOW BY INDEPENDENCE DAY WITH SEAS DIMINISHING TO 2-4 FT. && .PRELIMINARY POINT TEMPS/POPS... DAB 90 75 90 76 / 30 30 40 60 MCO 92 74 94 75 / 50 20 50 50 MLB 90 76 90 76 / 60 30 60 60 VRB 89 74 90 76 / 70 40 70 60 LEE 93 75 95 77 / 40 20 40 40 SFB 93 76 95 77 / 40 30 50 60 ORL 92 76 94 77 / 50 20 50 50 FPR 88 75 89 75 / 70 40 70 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && FORECASTS...WIMMER IMPACT WX...CRISTALDI
Hazardous weather outlook, Jun 30, 11:55 AM EDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1155 AM EDT MON JUN 30 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-010000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1155 AM EDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A DEVELOPING LOW PRESSURE SYSTEM WELL OFFSHORE EAST CENTRAL FLORIDA WILL MAINTAIN A GENERAL NORTHERLY WIND FLOW. SCATTERED TO LOCALLY NUMEROUS SHOWERS AND A FEW LIGHTNING STORMS OVER THE COASTAL WATERS WILL EVENTUALLY TRACK ONSHORE AND FARTHER INLAND OVER THE AREA INTO THIS AFTERNOON. A FEW INLAND MOVING STORMS COULD BECOME STRONG AND PRODUCE GUSTY 40 TO 50 MPH WINDS AND FREQUENT LIGHTNING STRIKES. HIGHEST STORM CHANCES WILL EXIST SOUTH OF A LINE FROM NEAR CAPE CANAVERAL TO ORLANDO. THERE IS AN INCREASING CHANCE FOR GUSTY SQUALLS TO AROUND 50 MPH OR SO OVER THE ATLANTIC TO IMPACT COASTAL AREAS TONIGHT...ESPECIALLY IN BREVARD AND VOLUSIA COUNTIES. .FLOOD IMPACT... A FEW OF THE STRONG AND POTENTIALLY BANDS OF SHOWERS AND STORMS WILL PRODUCE LOCAL RAINFALL TOTALS OF 2 TO 3 INCHES IN A SHORT PERIOD OF TIME...ESPECIALLY OVER THE SPACE AND TREASURE COASTS CAUSING CONSIDERABLE STANDING WATER ON SOME ROADWAYS AND AREAS OF POOR DRAINAGE. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED INLAND MOVING STRONG STORMS COULD PRODUCE WIND GUSTS IN EXCESS OF 35 KNOTS THIS AFTERNOON. STORM MOTION IS FORECAST TO BE TOWARD THE SOUTH TO SOUTHWEST AT NEAR 20 MPH. THERE WILL ALSO BE AN INCREASING THREAT FOR GUSTY STORMS OR SQUALLS OVER THE ATLANTIC COASTAL WATERS THROUGH TONIGHT. .RIP CURRENT IMPACT... NORTHERLY WINDS WILL INCREASE TO 15 TO 20 MPH THIS AFTERNOON NORTH OF SEBASTIAN INLET. THIS WILL DRIVE A LONGSHORE CURRENT SOUTHWARD DOWN THE COAST AND COULD LEAD TO STRONG RIP CURRENTS ALONG PIERS AND JETTIES. .WATERSPOUT IMPACT... THERE IS A THREAT FOR ISOLATED TORNADIC WATERSPOUTS ACROSS THE INTRACOASTAL AND ATLANTIC WATERS. .WIND AND SEA IMPACT... NORTHERLY WINDS 15 TO 20 KNOTS WILL PRODUCE CHOPPY SHORT PERIOD WAVES OVER THE COASTAL WATERS NORTH OF SEBASTIAN INLET. SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SURFACE LOW PRESSURE IS FORECAST TO MEANDER OFFSHORE EAST CENTRAL FLORIDA ON TUESDAY...BEFORE SLOWLY LIFTING OUT TO THE NORTH THROUGH WEDNESDAY. THIS SYSTEM CONTINUES TO BE MONITORED FOR POSSIBLE INTENSIFICATION INTO A TROPICAL CYCLONE. THE MAIN EFFECTS EXPECTED AT THIS TIME WOULD BE INCREASED WINDS AND SEAS OVER THE COASTAL WATERS. THERE COULD ALSO BE SOME IMPACTS TO COASTAL LAND AREAS...WITH INCREASING WINDS...SURF...RIP CURRENTS AND GUSTY SQUALLS MOVING ONSHORE. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ALONG THE COAST ON BOTH TUESDAY AND WEDNESDAY. BE SURE TO MONITOR THE LATEST OUTLOOKS AND FORECASTS FOR THIS WEATHER SYSTEM FROM BOTH THE NATIONAL HURRICANE CENTER...AND YOUR LOCAL NATIONAL WEATHER SERVICE OFFICE IN MELBOURNE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND ACTIVATE SKYWARN NETWORKS SHOULD ANY WARNINGS BE ISSUED. ALSO...PLEASE REPORT ANY RAINFALL AMOUNTS IN EXCESS OF 2 INCHES. SEDLOCK/CRISTALDI
In the hours before
Special weather statement, Jun 30, 12:41 PM EDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1241 PM EDT MON JUN 30 2014
FLZ053-301730-
OSCEOLA-
1241 PM EDT MON JUN 30 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER OSCEOLA COUNTY...
* UNTIL 130 PM EDT.
AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM AROUND
POINCIANA TO 6 MILES NORTH OF LAKE MARIAN...MOVING SOUTH AT 20 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2806 8144 2802 8138 2806 8137 2807 8135
2808 8142 2815 8140 2813 8133 2807 8125
2811 8108 2801 8100 2767 8114 2783 8122
2785 8130 2792 8132 2794 8135 2800 8139
2800 8142 2803 8145
TIME...MOT...LOC 1641Z 021DEG 13KT 2800 8136 2796 8128
2797 8120 2796 8108The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 12:41 PM EDT | Special Weather Statement | MLB | Osceola | 49 min |
Nearby
Small Craft Advisories in Florida, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.